Am I Having An Allergic Reaction To My Albuterol?

Question

Asked by shawn

Am I Having An Allergic Reaction To My Albuterol?

i have allergies and asthma and i have been on flovent and albuterol for a long time but now ive been experiencing tightness in my chest so i stopped my flovent. and i realized it wasnt from that but now i am back on both meds but i get this wierd feeling in my throat when i take my albuterol, like i cant swallow, but i can talk, drink and breath fine. could this be an allergic reaction to my albuterol? or flovent? is tightness in my chest a reaction to one of the meds? is whats happening to my throat a reaction to one of the meds?

Answer

Hi Shawn,

If you have asthma and you're experiencing tightness in your chest, I think it is much more likely to be due to a worsening of your asthma control than to your asthma treatment. Chest tightness is a symptom, one of the classic symptoms, of asthma. And you should NEVER stop taking your asthma medicine without talking with your doctor first. Doing so could cause you to quickly spiral out of control and have a severe asthma attack.

You can, however, have an allergic reaction to albuterol, though they are rare. I would strongly encourage you to call your doctor as soon as possible to discuss how you are feeling and whether you should stop taking your albuterol.

To your health,

Kathi

Answered by Kathi MacNaughton